If benzos are suddenly stopped after a dependency has formed, a rebound effect may occur.
This is a sort of overexcitement of the nerves and neurons that have been suppressed with the drugs, resulting in an elevated heart rate, blood pressure, and body temperature as well as a return of insomnia, anxiety, and panic symptoms, perhaps even in greater measure than before. Mood swings, short-term memory loss, nausea, vomiting, diarrhea, depression, suppressed appetite, hallucinations, and cognitive difficulties may be side effects of withdrawal from benzodiazepines in addition to the rebound symptoms.
Withdrawal from benzos should be done slowly through medical detox. This is the safest way to purge the drugs from the brain and body while decreasing and managing withdrawal symptoms and drug cravings. Medical and mental health professionals can set up a tapering schedule to lessen the benzodiazepine dosage over time while attending to both the physical and psychological aspects of drug dependency as well.